Ohio, 2014

Winter Storm and Winter Weather in Ohio, November 16 to 17, 2014

November 16 to 17, 2014 · NWS ILN · 28 events in 28 counties and zones

A surge of cold air worked into the Ohio Valley with an upper level disturbance pivoting through the region on Sunday night, November 16th. This cold surge changed any rain that was in the area to snow during the evening hours for western Ohio, by Monday morning in central and south-central Ohio.

Where it happened

Every event with a place to put it; 28 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
28

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ILN wrote it up.

A surge of cold air worked into the Ohio Valley with an upper level disturbance pivoting through the region on Sunday night, November 16th. This cold surge changed any rain that was in the area to snow during the evening hours for western Ohio, by Monday morning in central and south-central Ohio.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before the first event at Nov 16, 7:33 PM EST, 1 hour 27 minutes earlier.

Area forecast discussion, Nov 16, 7:33 PM EST, 1 hour 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
733 PM EST SUN NOV 16 2014

.SYNOPSIS...
A DEVELOPING STORM SYSTEM WILL APPROACH FROM THE SOUTHWEST TODAY
AND MOVE ACROSS THE REGION TONIGHT INTO MONDAY MORNING. ANOTHER
STRONG ARCTIC COLD FRONT WILL MOVE THROUGH THE AREA ON
MONDAY...BRINGING VERY COLD CONDITIONS THROUGH THE MIDDLE OF THE
WEEK.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
THE FIRST WIDESPREAD ACCUMULATING SNOWFALL OF THE SEASON IS
FORECAST TO OCCUR OVER THE NEXT 12-18 HOURS. THIS SYSTEM REMAINS
THE FOCUS OF THE NEAR TERM FORECAST.

ASIDE FROM A FEW FLURRIES...MOST OF THE THE CWA IS IN A LULL IN
PRECIPITATION THIS AFTERNOON. THAT WILL CHANGE VERY QUICKLY OVER
THE NEXT FEW HOURS...AS TWO AREAS OF PRECIPITATION BEGIN TO
CONVERGE OVER THE MIDDLE OHIO VALLEY. THE LARGE-SCALE FORCING IS
BEING DRIVEN BY THE APPROACH OF A DEEP MID-LEVEL TROUGH...WHICH
IS MOVING SSW FROM THE CANADIAN PLAINS INTO THE GREAT LAKES. THE
OHIO VALLEY WILL BE IN A FAVORABLE REGION FOR LIFT AHEAD OF THIS
TROUGH...WITH INCREASING UPPER DIVERGENCE (AS 300MB FLOW
STRENGTHENS ACROSS THE LOWER GREAT LAKES). THIS EVENING...AN
INITIAL BATCH OF RAIN IS FORECAST TO MOVE IN FROM THE
SOUTH...WHILE LIGHT SNOW MOVES IN FROM THE WEST. HIGH-RESOLUTION
MODELS SUGGEST THAT THERE MAY BE A BRIEF BREAK IN ACTIVITY JUST
BEFORE MIDNIGHT...BEFORE A MORE SIGNIFICANT AREA OF SNOW MOVES
NORTHWEST INTO THE ILN CWA FROM SOUTHERN INDIANA AND WESTERN
KENTUCKY. THIS AREA OF SNOW WILL BE FORCED A LITTLE MORE
STRONGLY...WITH CONTRIBUTIONS FROM A QUICKLY-MOVING SHORTWAVE
COMING OUT OF THE SOUTHERN STATES...AND A WEAK SURFACE WAVE THAT
WILL RIDE A PATH JUST WEST OF THE APPALACHIANS. 12Z MODELS HAVE
SUGGESTED A LITTLE MORE CONTRIBUTION FROM OVERNIGHT LOW-LEVEL
FRONTOGENESIS (NEAR 850MB) THAN WAS ORIGINALLY ANTICIPATED...AND
SIMULATED REFLECTIVITY FROM THE HRRR AND WRF-ARW SUGGEST THAT
WITHIN A LARGE AREA OF LIGHT-TO-MODERATE SNOW...A PERIOD OF
HEAVIER SNOW COULD OCCUR. IN TERMS OF POP GRIDS AND TIMING...THIS
WAS A VERY EASY USE OF 100-PERCENT...MAINLY BETWEEN 00Z AND 12Z.
CONFIDENCE IN THE QPF FORECAST IS MODERATE TO GOOD...WITH THE
HIGHEST AMOUNTS (UP TO 0.75 INCHES) CLOSER TO THE MOISTURE IN THE
SOUTHEASTERN CWA.

THE LOCATION OF THE HIGHEST EXPECTED SNOW TOTALS IS CERTAINLY
SOMEWHAT TIED TO THE ABOVE FACTORS...BUT WILL BE EVEN MORE A
FUNCTION OF THE LOW-LEVEL THERMAL PROFILE. TEMPERATURES ACROSS THE
ILN CWA CURRENTLY RANGE FROM THE LOWER 30S TO LOWER 40S...WITH THE
ENTIRE CWA ABOVE FREEZING. TEMPERATURES ARE EXPECTED TO GRADUALLY
DROP THROUGH THE EVENING AND INTO THE OVERNIGHT HOURS...BUT THERE
IS NO SIGNIFICANT COLD ADVECTION COMING IN TO CAUSE THIS TO OCCUR.
A COMBINATION OF DIURNAL COOLING AND WET-BULB EFFECTS (AS THE LOW
LEVELS SATURATE) WILL LEAD TO THE DROP IN TEMPERATURES.
OVERALL...THE MODEL SPREAD IN HOURLY TEMPS IS NOT
LARGE...PROVIDING A LITTLE MORE CONFIDENCE IN THIS PART OF THE
FORECAST THAN YESTERDAY. SREF PLUMES ARE A LITTLE MORE TIGHTLY
CLUSTERED WITH 3-HOUR TEMPERATURES...THOUGH THE CLUSTER DOES SEEM
TO BE SLIGHTLY ON THE WARM SIDE OF THE ENVELOPE. MODEL SOUNDINGS
SUGGEST THAT AFTER SATURATION...THE LOWEST 5000 FEET WILL BE
NEARLY ISOTHERMAL (DROPPING ONLY SLIGHTLY IN TEMPERATURE WITH
HEIGHT). THIS MAKES THE RAIN/SNOW TRANSITION FORECAST VERY
SENSITIVE TO TEMPERATURES IN THE LOW LEVELS. WEATHER GRIDS WERE
CAREFULLY CONSTRUCTED BASED ON THE EXPECTED SURFACE TEMPERATURES
(AS A PROXY FOR BOUNDARY LAYER CONDITIONS)...AND ARE WELL
COLLABORATED WITH BOTH SURROUNDING OFFICES AND BUFKIT PRECIP TYPE
PROJECTIONS...LENDING CONFIDENCE TO THE FORECAST. THERE ARE NO
MODELS SUGGESTING ANY SIGNIFICANT INTRUSION OF WARM AIR...BUT THE
RAINY SIDE OF THE MIX IS EXPECTED TO PERSIST IN THE SOUTHEASTERN
CWA FOR SEVERAL HOURS. SNOW RATIOS ARE NOT EXPECTED TO BE VERY
HIGH...WITH MOST OF THE MOISTURE WITHIN A FEW DEGREES OF THE
FREEZING MARK...AND LITTLE CONTRIBUTION FROM THE -12C TO -18C
DENDRITIC GROWTH ZONE. HOWEVER...IT APPEARS LIKELY THAT THE AREA
ALONG AND NORTH OF THE TRANSITION ZONE AT THE TIME OF ONSET OF
HEAVIER PRECIPITATION (AFTER MIDNIGHT) WILL RECEIVE THE HIGHEST
TOTAL SNOWFALL AMOUNTS. THOUGH MAINLY A FUNCTION OF DURATION...THE
FORCING CONTRIBUTIONS DISCUSSED EARLIER ALSO SUPPORT THIS
FORECAST...LINING UP NEAR AND JUST NORTH OF THE ALWAYS-CONVENIENT
INTERSTATE 71 CORRIDOR.

AFTER ALL THE MATH WAS DONE (SNOW RATIOS / QPF / TEMPERATURE
TIMING) THE NEW TOTALS CAME OUT VERY SIMILAR TO THE PREVIOUS
FORECAST...BUT WITH GREATER CONFIDENCE IN THE NUMBERS. AN AXIS OF
4-5 INCHES IS EXPECTED TO FALL BETWEEN RIPLEY COUNTY INDIANA AND
LICKING COUNTY OHIO...WITH THE USUAL POTENTIAL FOR A SLIGHTLY
HIGHER AMOUNT HERE OR THERE (DEPENDING ON HOW THE MESOSCALE
FEATURES SORT THEMSELVES OUT). SNOWFALL TOTALS NORTH OF THIS AXIS
DROP OFF ONLY GRADUALLY...WITH WEAKER FORCING (THOUGH NO EXPECTED
MIX WITH RAIN). A SOLID 2-4 INCHES OF SNOW IS EXPECTED AS FAR
NORTHWEST AS MERCER COUNTY. TO THE SOUTH OF THE MAIN AXIS...SNOW
TOTALS ARE FORECAST TO DROP OFF WITH A MUCH SHARPER GRADIENT...DUE
TO THE EFFECTS OF WARMER TEMPERATURES AND RAIN.

WITH THIS ISSUANCE...THERE WAS ENOUGH CONFIDENCE TO ADD PICKAWAY
COUNTY TO THE WARNING (3-5 INCHES EXPECTED / CRITERIA OF 4
INCHES). ANOTHER SW-TO-NE TIER OF COUNTIES WAS ADDED TO THE
ADVISORY...WHERE RAIN WILL TRANSITION TO SNOW EARLY MONDAY
MORNING...WITH THE POTENTIAL FOR AN INCH OR TWO OF ACCUMULATION.
THE FAR SOUTHEASTERN CWA WAS LEFT WITH ONLY A MENTION IN THE
HAZARDOUS WEATHER OUTLOOK...AS RAIN LOOKS TO BE THE DOMINANT
PRECIPITATION TYPE...WITH JUST A CHANCE FOR SOME LIGHT
ACCUMULATIONS OF UP TO AN INCH LATE IN THE OVERNIGHT PERIOD.

RECORD DAILY SNOWFALL TOTALS FOR NOVEMBER 17 ARE LISTED BELOW.
CVG...3.0 INCHES...1920
CMH...6.0 INCHES...1980
DAY...4.5 INCHES...1980

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH TUESDAY/...
THE SHORT TERM FORECAST DISCUSSION WILL BE UPDATED SHORTLY.

SNOW WILL TAPER OFF FROM WEST TO EAST ON MONDAY MORNING...WITH
LITTLE ADDITIONAL ACCUMULATION AFTER AROUND 6AM (WESTERN CWA) TO
9AM (EASTERN CWA). PRECIPITATION WILL END SEVERAL HOURS BEFORE THE
SURFACE COLD FRONT IS FORECAST TO ARRIVE. WHEN IT DOES (15Z-21Z
ACROSS THE CWA)...A STRONG PUSH OF COLD ADVECTION WILL BEGIN. THIS
WILL HAVE AN IMPACT ON WEATHER CONDITIONS BEYOND JUST
TEMPERATURES...AS A SUDDENLY WELL-MIXED BOUNDARY LAYER WILL
GENERATE SOME WEAK INSTABILITY AT ABOUT 4000 FEET...THROUGH THE
HEART OF THE DENDRITIC GROWTH ZONE. THUS...FLURRIES (POSSIBLY EVEN
A SNOW SHOWER OR TWO) ARE QUITE LIKELY LATE MONDAY INTO MONDAY
NIGHT...AND AGAIN ON TUESDAY AFTERNOON. WESTERLY WINDS WILL ALSO
BECOME SOMEWHAT GUSTY (20-30 KNOTS)...AND WINDS ARE NOT EXPECTED
TO DIMINISH MUCH DURING THE OVERNIGHT HOURS. WITH TEMPERATURES
EXPECTED TO FALL INTO 10-15 DEGREE RANGE MONDAY NIGHT...WIND
CHILLS WILL LIKELY DROP BELOW ZERO.

MIN TEMPERATURES ON MONDAY NIGHT / EARLY TUESDAY MORNING WILL BE
DRIVEN BY STRONG COLD ADVECTION UNDER A VERY ANOMALOUS AIR
MASS...WITH TEMPERATURES AT 850MB OF AROUND -20 DEGREES CELSIUS ON
TUESDAY MORNING. THIS WORKS OUT TO ROUGHLY 3 STANDARD DEVIATIONS
BELOW NORMAL...PERHAPS EVEN CLOSE TO 3 AND A HALF. OUTSIDE OF THE
FAR SOUTHEASTERN CWA...SURFACE TEMPERATURES ARE EXPECTED TO REACH
THE LOWER TEENS TO AROUND 10 DEGREES...WITH SOME ISOLATED READINGS
IN THE SINGLE DIGITS QUITE POSSIBLE. RECORD LOWS FOR TUESDAY
MORNING (NOVEMBER 18) ARE GOING TO BE THREATENED.
CVG...12 DEGREES...1880
CMH...10 DEGREES...1880
DAY...13 DEGREES...1959

WHILE RECORDS FOR MIN TEMPERATURES ON TUESDAY ARE ONLY A
POSSIBILITY...RECORD LOW MAX TEMPERATURES ON TUESDAY SEEM A NEAR
CERTAINTY...WITH FORECAST TEMPERATURES OF UPPER TEENS TO LOWER
20S. THE RECORDS FOR LOW MAX TEMPERATURES ON NOVEMBER 18 ARE
LISTED BELOW.
CVG...26 DEGREES...1951
CMH...26 DEGREES...1903
DAY...27 DEGREES...1951 AND 1903

&&

.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
MODELS ARE IN DECENT AGREEMENT WITH SYNOPTIC SYSTEMS TUESDAY NIGHT
INTO FRIDAY...THEN DIVERGE SOME THEREAFTER. HAVE USED A BLEND OF THE
ECMWF AND GFS FOR THE IMMEDIATE LONG TERM...THEN A BLEND OF THE
GFS/WPC GOING INTO THE WEEKEND.

FOR TUESDAY NIGHT...HIGH PRESSURE IS EXPECTED TO BUILD INTO THE SE
UNITED STATES. IT WILL BEGIN TO WARM AIR ADVECT ALOFT WHICH SHOULD
PUSH STRATOCUMULUS AND FLURRY THREAT TO THE EAST DURING THE EVENING.
MID AND HIGH LEVEL CLOUDS WILL THEN INCREASE FROM THE NORTHWEST IN
ADVANCE OF THE NEXT WEATHER SYSTEM. HAVE TAKEN A BLEND OF MODELS FOR
LOWS GIVEN THERE WILL STILL BE A PRESSURE GRADIENT AND CLOUDS FROM
TIME TO TIME. WILL FORECAST 10 TO 15 DEGREES WITH WIND CHILL VALUES
MOSTLY IN THE 0 TO -5 RANGE.

S/WV AND WEAK FRONT IS EXPECTED TO PASS THROUGH THE REGION WEDNESDAY
INTO WEDNESDAY NIGHT. SYSTEM IS FAIRLY MOISTURE STARVED AND HAVE
LIMITED LOW POPS/THREAT FOR LIGHT SNOW TO THE NRN ZONES. IT WILL BE
BLUSTERY ONCE AGAIN AS TEMPERATURES WARM INTO THE LOWER AND MID
30S...ALTHOUGH THIS WILL STILL BE WELL BELOW NORMAL FOR MID
NOVEMBER.

FOR THURSDAY THROUGH FRIDAY...MODELS ARE SOMEWHAT DIFFERENT IN
REGARDS TO THE AMOUNT OF RESURGING ARCTIC AIR THAT WILL BLEED BACK
INTO OUR AREA IN ASSOCIATION WITH SFC HIGH PRESSURE. IT SHOULD BE
DRY...BUT TEMPERATURES WILL STILL BE WELL BELOW NORMAL.

MODELS KEEP ADVERTISING A PATTERN SHIFT FOR THE UPCOMING WEEKEND AS
THE LONGWAVE PATTERN WILL PUSH ARCTIC AIR BACK NORTH INTO CANADA
WHILE A SERIES OF WEATHER SYSTEMS MOVING INTO THE REGION WILL BE OF
A PACIFIC ORIGIN. THERE ARE SOME TIMING ISSUES BUT IT APPEARS THAT
RETURN FLOW/WAA PATTERN ALONG WITH A WEATHER SYSTEM WILL BRING AN
INCREASING THREAT FOR SHOWERS SATURDAY NIGHT INTO SUNDAY.
TEMPERATURES BY SUNDAY ARE FORECAST TO APPROACH NORMAL HIGHS IN THE
MID 40S TO AROUND 50 DEGREES.

&&

.AVIATION /00Z MONDAY THROUGH FRIDAY/...
PCPN FROM THE APPROACHING WINTER STORM HAS YET TO REALLY AFFECT
THE MAJORITY OF THE TAFS. THE ONE EXCEPTION IS KDAY WHEN THE IFR
SNOW HAS ALREADY STARTED. SRN TAFS HAVE SEEN THEIR CIGS ALREADY
FALL TO IFR WHILE THE CENTRAL OHIO TAFS ARE STILL MVFR.

SNOW SHOULD FILL IN ACROSS SRN INDIANA/NRN KENTUCKY AND LIFT UP
THE I-71 CORRIDOR. WORST CONDITIONS WILL OCCUR BETWEEN 06-12Z. AT
KCMH/KLCK THE PCPN SHOULD STAY RAIN LONGER...PAST 06Z...BEFORE
CHANGING TO SNOW. EXPECT IFR CONDITIONS FOR ALL THE TAFS AFT 06Z.

LATEST RUNS OF THE MODELS ARE A LITTLE SLOWER WITH THE BACK
EDGE...SO HELD ONTO LOWER CIGS AND VSBYS UNTIL 13-15Z. AS THE PCPN
ENDS...WINDS WILL SHIFT TO THE WEST AND INCREASE TO 10-15KT...WITH
GUSTS INTO THE 20S. CAA ALOFT ON THE AFTERNOON MAY LEAD TO SOME
SCATTERED SNOW SHOWERS REDUCING CONDITIONS TO MVFR.

OUTLOOK...MVFR/IFR CEILINGS AND VISIBILITIES WITH SCATTERED SNOW
SHOWERS ARE POSSIBLE MONDAY AFTERNOON/EVENING. SNOW SQUALLS AGAIN
ON TUESDAY COULD YIELD MVFR/IFR CONDITIONS AT TIMES.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...WINTER WEATHER ADVISORY UNTIL NOON EST MONDAY FOR OHZ026-034-
     035-042>045-051>054-060>062.
     WINTER STORM WARNING UNTIL NOON EST MONDAY FOR OHZ063-064-
     070>072-077>080.
     WINTER WEATHER ADVISORY FROM MIDNIGHT TONIGHT TO 3 PM EST
     MONDAY FOR OHZ046-055-056-065-073-074-081-082.
KY...WINTER STORM WARNING UNTIL NOON EST MONDAY FOR KYZ089>093.
     WINTER WEATHER ADVISORY UNTIL NOON EST MONDAY FOR KYZ094>097.
     WINTER WEATHER ADVISORY FROM MIDNIGHT TONIGHT TO 3 PM EST
     MONDAY FOR KYZ098-099.
IN...WINTER WEATHER ADVISORY UNTIL NOON EST MONDAY FOR INZ050-058-
     059.
     WINTER STORM WARNING UNTIL NOON EST MONDAY FOR INZ066-073>075-
     080.

&&

SYNOPSIS...HATZOS
NEAR TERM...HATZOS
SHORT TERM...HATZOS
LONG TERM...HICKMAN
AVIATION...SITES
Hazardous weather outlook, Nov 16, 1:53 PM EST, 7 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
153 PM EST SUN NOV 16 2014

INZ050-058-059-OHZ026-034-035-042>045-051>054-060>062-171900-
WAYNE-FAYETTE IN-UNION IN-HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-
UNION OH-MIAMI-CHAMPAIGN-CLARK-MADISON-PREBLE-MONTGOMERY-GREENE-
153 PM EST SUN NOV 16 2014

...WINTER WEATHER ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO NOON
EST MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...CENTRAL OHIO...MIAMI VALLEY OF OHIO AND WEST CENTRAL OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SNOW ACCUMULATIONS TO
THE NATIONAL WEATHER SERVICE.

INZ066-073>075-080-KYZ089>093-OHZ063-064-070>072-077>080-171900-
FRANKLIN IN-RIPLEY-DEARBORN-OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE-
KENTON-CAMPBELL-FAYETTE OH-PICKAWAY-BUTLER-WARREN-CLINTON-HAMILTON-
CLERMONT-BROWN-HIGHLAND-
153 PM EST SUN NOV 16 2014

...WINTER STORM WARNING IN EFFECT FROM 9 PM THIS EVENING TO NOON EST
MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST INDIANA...NORTHERN
KENTUCKY...CENTRAL OHIO...SOUTH CENTRAL OHIO AND SOUTHWEST OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SNOW ACCUMULATIONS TO
THE NATIONAL WEATHER SERVICE.

KYZ094>097-171900-
OWEN-GRANT-PENDLETON-BRACKEN-
153 PM EST SUN NOV 16 2014

...WINTER WEATHER ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO NOON
EST MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SNOW ACCUMULATIONS TO
THE NATIONAL WEATHER SERVICE.

KYZ098-099-OHZ046-055-056-065-073-074-081-082-171900-
ROBERTSON-MASON-DELAWARE-FRANKLIN OH-LICKING-FAIRFIELD-ROSS-HOCKING-
ADAMS-PIKE-
153 PM EST SUN NOV 16 2014

...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 3 PM
EST MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO AND SOUTH CENTRAL OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SNOW ACCUMULATIONS TO
THE NATIONAL WEATHER SERVICE.

KYZ100-OHZ088-171900-
LEWIS-SCIOTO-
153 PM EST SUN NOV 16 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY AND SOUTH
CENTRAL OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

RAIN WILL OVERSPREAD THE REGION TONIGHT...AND WILL MIX WITH SOME
SNOW MONDAY MORNING. ACCUMULATIONS OF UP TO AN INCH OF SNOW WILL
BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SNOW ACCUMULATIONS TO
THE NATIONAL WEATHER SERVICE.

HATZOS

In the hours before

Local storm report, Nov 16, 7:54 PM EST, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
754 PM EST SUN NOV 16 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0753 PM     SNOW             ST. MARYS               40.54N  84.39W
11/16/2014  M1.3 INCH        AUGLAIZE           OH   EMERGENCY MNGR

&&

EVENT NUMBER ILN1402116

JSS
Local storm report, Nov 16, 8:41 PM EST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
841 PM EST SUN NOV 16 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0840 PM     SNOW             RICHMOND                39.83N  84.89W
11/16/2014  M0.7 INCH        WAYNE              IN   EMERGENCY MNGR

&&

EVENT NUMBER ILN1402117

JSS

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

18 winter weather, 10 winter storm. Local standard time, as filed.

Winter Storm, Fairfield

When
November 16, 9:00 PM EST to November 17, 12:00 PM EST
Where
Fairfield forecast zone
Reported by
Public
Coordinates
39.752, -82.631 (the zone’s center; the record gives no point)

A report from Lancaster indicated that 5 inches of snow had fallen. A social media post outside of Ringgold showed 4 inches of snow fell there.

Winter Storm, Fayette

When
November 16, 9:00 PM EST to November 17, 12:00 PM EST
Where
Fayette forecast zone
Reported by
Social Media
Coordinates
39.560, -83.456 (the zone’s center; the record gives no point)

A social media post from Washington Court House showed 5.5 inches of snow fell there.

Winter Storm, Pickaway

When
November 16, 9:00 PM EST to November 17, 12:00 PM EST
Where
Pickaway forecast zone
Reported by
Social Media
Coordinates
39.642, -83.024 (the zone’s center; the record gives no point)

A social media post from the Fairfield county line showed that 4 inches of snow fell there. Other surrounding observations indicate that over 4 inches of snow fell in much of northern Pickaway County.

Winter Storm, Butler

When
November 16, 9:00 PM EST to November 17, 12:00 PM EST
Where
Butler forecast zone
Reported by
Trained Spotter
Coordinates
39.439, -84.576 (the zone’s center; the record gives no point)

A spotter in Wetherington and another near Oxford, along with a CoCoRaHS observer in Hamilton all measured 5 inches of snow.

Winter Storm, Hamilton

When
November 16, 9:00 PM EST to November 17, 12:00 PM EST
Where
Hamilton forecast zone
Reported by
CoCoRaHS
Coordinates
39.196, -84.543 (the zone’s center; the record gives no point)

The CoCoRaHS observer near Cheviot measured 6 inches of snow. A spotter in Cleves measured 5.5 inches, while another in Madeira measured 4.1 inches.

Winter Storm, Warren

When
November 16, 9:00 PM EST to November 17, 12:00 PM EST
Where
Warren forecast zone
Reported by
Department of Highways
Coordinates
39.428, -84.167 (the zone’s center; the record gives no point)

The county garage southwest of the Lebanon airport measured 4.5 inches of snow, as did a public report out of Landen. The cooperative observer in Kings Mills measured 4.2 inches of snow.

Winter Storm, Clinton

When
November 16, 9:00 PM EST to November 17, 12:00 PM EST
Where
Clinton forecast zone
Reported by
Official NWS Observations
Coordinates
39.415, -83.808 (the zone’s center; the record gives no point)

The NWS office in Wilmington measured 4.5 inches of snow. A NWS employee near Odgen measured 3.9 inches.

Winter Storm, Clermont

When
November 16, 9:00 PM EST to November 17, 12:00 PM EST
Where
Clermont forecast zone
Reported by
Public
Coordinates
39.047, -84.152 (the zone’s center; the record gives no point)

A report from west of Batavia showed that 5 inches of snow fell there. The highway department measured 4.5 inches northwest of Amelia, and 4.2 inches was reported by a member of the public in Summerside.

Winter Storm, Brown

When
November 16, 9:00 PM EST to November 17, 12:00 PM EST
Where
Brown forecast zone
Reported by
Public
Coordinates
38.934, -83.867 (the zone’s center; the record gives no point)

A report from Georgetown showed that 4 inches of snow fell there.

Winter Storm, Highland

When
November 16, 9:00 PM EST to November 17, 12:00 PM EST
Where
Highland forecast zone
Reported by
Public
Coordinates
39.185, -83.601 (the zone’s center; the record gives no point)

A report from Hillsboro showed that 5 inches of snow fell there. The CoCoRaHS observer southwest of Lynchburg measured 3.8 inches. The cooperative observer in Hillsboro measured 3 inches of snow.

Winter Weather, Auglaize

When
November 16, 9:00 PM EST to November 17, 12:00 PM EST
Where
Auglaize forecast zone
Reported by
CoCoRaHS
Coordinates
40.561, -84.222 (the zone’s center; the record gives no point)

The CoCoRaHS observers in both St. Marys and in Wapakoneta measured 3.5 inches of snow.

Winter Weather, Shelby

When
November 16, 9:00 PM EST to November 17, 12:00 PM EST
Where
Shelby forecast zone
Reported by
CoCoRaHS
Coordinates
40.332, -84.205 (the zone’s center; the record gives no point)

The CoCoRaHS observer near Houston measured 3.4 inches of snow. A public report from Botkins and the highway department in Sidney measured 2.5 inches of snow.

Winter Weather, Logan

When
November 16, 9:00 PM EST to November 17, 12:00 PM EST
Where
Logan forecast zone
Reported by
Public
Coordinates
40.388, -83.766 (the zone’s center; the record gives no point)

A public report from Bellefontaine measured 4 inches of snow. Three inches was measured by the highway department north of town, and by a member of the public in West Liberty.

Winter Weather, Preble

When
November 16, 9:00 PM EST to November 17, 12:00 PM EST
Where
Preble forecast zone
Reported by
Department of Highways
Coordinates
39.742, -84.648 (the zone’s center; the record gives no point)

The highway department east of Eaton measured 3.5 inches of snow. A public report from in town measured 3.3 inches of snow.

Winter Weather, Darke

When
November 16, 9:00 PM EST to November 17, 12:00 PM EST
Where
Darke forecast zone
Reported by
Public
Coordinates
40.133, -84.619 (the zone’s center; the record gives no point)

A report from Bradford showed that 4 inches of snow had fallen. The highway department near Greenville measured 3.5 inches.

Winter Weather, Montgomery

When
November 16, 9:00 PM EST to November 17, 12:00 PM EST
Where
Montgomery forecast zone
Reported by
NWS Employee
Coordinates
39.755, -84.291 (the zone’s center; the record gives no point)

An employee south of Miamisburg measured 5 inches of snow. The KDAY airport measured 4.1 inches of snow.

Winter Weather, Champaign

When
November 16, 9:00 PM EST to November 17, 12:00 PM EST
Where
Champaign forecast zone
Reported by
COOP Observer
Coordinates
40.138, -83.769 (the zone’s center; the record gives no point)

The observer near Kiser Lake State Park measured 3.2 inches of snow.

Winter Weather, Clark

When
November 16, 9:00 PM EST to November 17, 12:00 PM EST
Where
Clark forecast zone
Reported by
Public
Coordinates
39.917, -83.784 (the zone’s center; the record gives no point)

A public report from Springfield measured 3.8 inches of snow. The highway department northwest of town measured 3.3 inches.

Winter Weather, Greene

When
November 16, 9:00 PM EST to November 17, 12:00 PM EST
Where
Greene forecast zone
Reported by
Public
Coordinates
39.692, -83.890 (the zone’s center; the record gives no point)

A public report from Jamestown measured 5 inches of snow. A spotter from Beavercreek measured 4.8 inches, while another northwest of Bellbrook measured 4.5 inches.

Winter Weather, Union

When
November 16, 9:00 PM EST to November 17, 12:00 PM EST
Where
Union forecast zone
Reported by
CoCoRaHS
Coordinates
40.299, -83.372 (the zone’s center; the record gives no point)

The observer northwest of Raymond measured 3 inches of snow, as did the highway department in Marysville.

Winter Weather, Delaware

When
November 16, 9:00 PM EST to November 17, 12:00 PM EST
Where
Delaware forecast zone
Reported by
Broadcast Media
Coordinates
40.278, -83.005 (the zone’s center; the record gives no point)

A report from Sunbury showed that 4 inches of snow had fallen. The CoCoRaHS observer 6 miles east of Sunbury measured 2.7 inches.

Winter Weather, Licking

When
November 16, 9:00 PM EST to November 17, 12:00 PM EST
Where
Licking forecast zone
Reported by
Public
Coordinates
40.092, -82.483 (the zone’s center; the record gives no point)

A report from Summit Station measured 5 inches of snow, while another from Pataskala measured 4.5 inches. The EMA measured 3 inches in between Newark and Heath.

Winter Weather, Madison

When
November 16, 9:00 PM EST to November 17, 12:00 PM EST
Where
Madison forecast zone
Reported by
Social Media
Coordinates
39.894, -83.400 (the zone’s center; the record gives no point)

A post from Big Plain showed that 5.4 inches of snow had fallen there. A spotter in Chuckery measured 4.2 inches.

Winter Weather, Franklin

When
November 16, 9:00 PM EST to November 17, 12:00 PM EST
Where
Franklin forecast zone
Reported by
Trained Spotter
Coordinates
39.970, -83.009 (the zone’s center; the record gives no point)

A spotter in Worthington measured 5 inches of snow. The CoCoRaHS observer east of Dublin measured 4.5 inches.

Winter Weather, Hocking

When
November 16, 9:00 PM EST to November 17, 12:00 PM EST
Where
Hocking forecast zone
Reported by
COOP Observer
Coordinates
39.497, -82.479 (the zone’s center; the record gives no point)

The observer in Laurelville measured 1.5 inches of snow.

Winter Weather, Ross

When
November 16, 9:00 PM EST to November 17, 12:00 PM EST
Where
Ross forecast zone
Reported by
Social Media
Coordinates
39.338, -83.057 (the zone’s center; the record gives no point)

A post from the Knockemstiff area showed that 3 inches of snow had fallen.

Winter Weather, Adams

When
November 16, 9:00 PM EST to November 17, 12:00 PM EST
Where
Adams forecast zone
Reported by
Department of Highways
Coordinates
38.846, -83.472 (the zone’s center; the record gives no point)

The highway department in West Union measured an inch of snow.

Winter Weather, Scioto

When
November 16, 9:00 PM EST to November 17, 12:00 PM EST
Where
Scioto forecast zone
Reported by
Emergency Manager
Coordinates
38.804, -82.993 (the zone’s center; the record gives no point)

The emergency manager in Rosemount measured an inch of snow.

What these are

Winter Storm
A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2014Every state in 2014This day in weather historyWarnings in Ohio, November 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 547189, 547190, 547192, 547193, 547194, 547195, 547196, 547197, 547199, 547200, 547202, 547203, 547204, 547205, 547368, 547370, 547371, 547372, 547373, 547378, 547379, 547380, 547381, 547383, 547384, 547386, 547389, 547390.